Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Lexapro, Side effects and Mania

This March (2004) I began taking Lexapro for depression and general anxiety. I started with 5mg for a week then move up to 10mg for a month but this had no effect on my depression. So, my doctor increased the dosage to 20mg, hoping that the increased dosage would help me. Well, I took the medicine religiously hoping the medication would reduce my depression and help me have a peace of mind. However, I did get better in fact the symptoms become worse, I became very sad, I would cry uncontrollably for simple things. But that's not the worse part, I also become very irrational couldn't focus on my task and even lost my job.

When, I lost my job I was inconsolable and cried for like hours but I wasn't upset about loosing my job. Around the same time, my friend and I, got into a huge fight. Normally, I would have been sad but I would have said whatever and moved on...but this time, I became irrational unusually angry. I wouldn't sleep a full night because, I would be so angry and then I would be thinking about death (not suicide but how I would die soon). I would think that my days were on earth were short and there was no point in being rational.

I continued taking my medication because I hoped that it eventually would
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
YOu certainly can get a rebound mania like reaction when discontinuing this medication so suddently.  Ordinarily, you would stop this gradually over a three week period. It is not that the medication remains for so long, its that your body has accomdodated to it and need to reaccomodate to its absence. I would strongly suggest that you find a good psychiatrist to talk to about whatever is going on in your life.
Avatar universal
Agree with above answer, but would suggest either Paxil CR or Zoloft,both of which contain components to help with anxiety.  Wellbutrin XL can be taken along with either of those two SSRI's, as they target different neurotransmitters in the brain.  Good luck..hang in there!! It's just a matter of finding the right combo for YOU!!  BTW, Paxil(not Paxil CR) has now gone generic, but studies have shown that the CR provides a smoother, slower release.  If money is an issue though, the generic is fine.  Also, you can purchase GENERIC Zoloft in Canada, but not the U.S. Our patients find no difference in the efficacy of the Canadian generic.
P.S.  ; )  Guess you found out the hard way to NEVER go "cold turkey" when discontinuing antidepressants, huh?
Avatar universal
Yeah, been there done that on Zoloft. It's basically a drug YOU NEED!!! I was taking 100mg of zoloft like every 3 days and eventually i smoked weed and had a panic attack and was diagnosed GAD... therefore, back to stage 1. So for my advice, NEVER STOP WITHOUT DOCTOR APPROVAL!
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area